Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Shreveport, LA

February 18, 2000Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 3:43 PM CST for Angelina County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 3:43 PM CST (21:43 UTC)
Expired
Feb 18, 2000, 4:30 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 182146
SVRSHV
TXC005-182230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANGELINA COUNTY IN TEXAS

* UNTIL 430 PM CST

* AT 343 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF
  LUFKIN...MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN ANGELINA COUNTY IN TEXAS
UNTIL 430 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:00 PM CST, 43 minutes earlier.

Area forecast discussion, Feb 18, 3:00 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST FRI FEB 18 2000

NARROW LINE OF STRONG THUNDERSTORMS MOVING ACROSS CWA JUST AHEAD OF
COLD FRONT WITH TORNADO WATCH STILL IN EFFECT FOR SOUTH CENTRAL
ARKANSAS UNTIL 400 PM CST. STRONG THUNDERSTORMS ALONG NARROW LINE
FROM EL DORADO AR TO SHREVEPORT LA TO CROCKETT TX. MODEL PROGS
INDICATE COLD FRONT WILL BE FROM MONROE TO FORT POLK LA TO NORTH OF
HOUSTON TX AT 19/00Z. ETA CAPE VALUES RANGE FROM 1000 TO 2000 J/KG.
WITH LI'S AROUND -4. STRONG UPPER LEVEL DIVERGENCE AT 18/18Z OVER
NORTH CENTRAL LA AND EASTERN AR SHIFTS TO OHIO VALLEY BY 19/00Z WITH
MUCH WEAKER AREA OVER CENTRAL LA. RUC SHOWS WIND SHIFT THROUGH AREA
BY 19/00Z WITH CLOUDS AND PRECIPITATION STILL FROM MONROE TO
NATCHITOCHES LA TO LUFKIN TX. BELIEVE SEVERE THREAT WILL BE EAST AND
SOUTH OF CWA AFTER 19/00Z. KEPT SLIGHT CHANCE SHOWERS AND
THUNDERSTORMS IN FOR MONROE AREA AND CHANCE FOR EXTREME SOUTHEAST
SECTIONS OF CWA IN CENTRAL LOUISIANA EARLY THIS EVENING.

CLOUDINESS DECREASING RAPIDLY BEHIND FRONT ACROSS SW AR...NE TX AND
SE OK. COLD AIR ADVECTION AND DRY AIR BEHIND FRONT WILL DROP
TEMPERATURES SOME 40 DEGREES TONIGHT AND KEEP TEMPERATURES IN THE
50S ON SATURDAY. HIGH CLOUDINESS WILL SPREAD OVER FORECAST AREA
SATURDAY NIGHT. SPLIT UPPER LEVEL FLOW WITH RIDGE ALONG THE WEST
COAST THIS MORNING WILL SHIFT EAST INTO THE ROCKIES BY 48 HOURS.
THIS WILL GIVE AREA BRIEF COOL DOWN THIS WEEKEND. TEMPERATURES WILL
WARM 10 DEGREES SUNDAY AND 5 TO 10 DEGREES MONDAY. UPPER LOW MOVING
INTO CALIFORNIA MONDAY WILL MOVE INTO 4 CORNERS AREA TUESDAY. WITH
SOUTHWEST FLOW ALOFT WILL KEEP CHANCE OF THUNDERSTORMS TUESDAY AND
CONTINUE WEDNESDAY.

SHV 41/56/37/65 0000
MLU 43/55/38/65 2000
TXK 38/53/36/63 0000
TYR 39/55/40/67 0000
LFK 45/61/39/67 0000

SHV...NONE.

09

In the hours before

Special weather statement, Feb 18, 1:28 PM CST, 2 hours 15 minutes before
ARZ050-051-059-060-TXZ096-097-108>111-182000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CST FRI FEB 18 2000

THE TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST TEXAS.

RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...AND CAMP COUNTIES

THIS SAME TORNADO WATCH HAS ALSO BEEN CANCELLED FOR LITTLE RIVER...
SEVIER...HOWARD...AND HEMPSTEAD COUNTIES IN SOUTHWEST ARKANSAS.

THE LINE OF STRONG THUNDERSTORMS THAT EARLIER PRODUCED GUSTY WINDS...
SMALL HAIL...AND BRIEF BUT HEAVY RAINFALL ACROSS NORTHEAST TEXAS AND
OVER PORTIONS OF SOUTHWEST ARKANSAS HAVE MOVED EAST.  THE THREAT OF
SEVERE WEATHER HAS ENDED FOR TODAY WITH THE PASSAGE OF THE
THUNDERSTORMS ALONG THE LEADING EDGE OF A COLD FRONT.

THE WEATHER WILL BECOME NOTICEABLY COOLER AND DRIER DURING TONIGHT
AS A MILD AIRMASS WILL MOVE IN BEHIND THE COLD FRONT.
Local storm report, Feb 18, 1:41 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1210 PM    WASHINGTON                AR   WIND DAMAGE
02/18/00   HEMPSTEAD                      TREES DOWN ACROSS COUNTY
                                          RD 4. REPORTED BY LAW
                                          ENFORCEMENT.

1220 PM    PRESCOTT                  AR   .75 INCH HAIL
02/18/00   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Special weather statement, Feb 18, 1:53 PM CST, 1 hour 50 minutes before
ARZ050-051-059>061-070>073-TXZ096-097-108>112-182100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CST FRI FEB 18 2000

TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST TEXAS... AND SOUTHWEST ARKANSAS...
CASS COUNTY TEXAS... AND MILLER COUNTY ARKANSAS.

THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM...FOR NEVADA...
LAFAYETTE... COLUMBIA... AND UNION COUNTIES IN ARKANSAS.

A 10 MILE WIDE LINE OF STRONG TO SEVERE THUNDERSTORMS...CONTINUED AT
150 PM...FROM NEAR WATERLOO ARKANSAS...SOUTHWEST TO NEAR
JACKSONVILLE TEXAS. THESE STORMS WERE MOVING EAST AT ABOUT 20 MPH.
Special weather statement, Feb 18, 2:34 PM CST, 1 hour 9 minutes before
ARZ061-071>073-182100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CST FRI FEB 18 2000

TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR LAFAYETTE AND NEVADA
COUNTIES IN SOUTHWEST ARKANSAS.

THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM FOR UNION AND
COLUMBIA COUNTIES IN SOUTHERN ARKANSAS.

WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF VERY
STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR CAMDEN THROUGH MAGNOLIA
IN ARKANSAS.  THE LINE OF THUNDERSTORMS CONTINUED TO MOVE EAST NEAR
30 MILES AN HOUR.  THESE STORMS REMAIN CAPABLE OF PRODUCING HIGH
WINDS...HAIL...AND POSSIBLY EVEN A TORNADO.
Special weather statement, Feb 18, 3:21 PM CST, 22 minutes before
ARZ072-073-182200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST FRI FEB 18 2000

TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR COLUMBIA COUNTY IN
SOUTHWEST ARKANSAS.

THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM FOR UNION COUNTY
IN SOUTHERN ARKANSAS.

WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF VERY
STRONG THUNDERSTORMS THAT EXTENDED THROUGH THE EL DORADO ARKANSAS
AREA INTO PORTIONS OF NORTHWEST LOUISIANA.
Local storm report, Feb 18, 3:27 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0225 PM    5 SW WASKOM               TX   1 INCH HAIL
02/18/00   HARRISON                       HAIL REPORTED IN ELYSIAN
                                          FIELDS BY LAW ENFORCEMENT.

0250 PM    SHREVEPORT                LA   .75 INCH HAIL
02/18/00   CADDO                          HAIL REPORTED AT
                                          BROADACRES AND BUNCOMB
                                          ROAD. REPORTED BY TRAINED
                                          SPOTTER.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 10:34 AM CSTSevere Thunderstorm WarningSHVBowie41 min
Feb 18, 1:41 PM CSTSevere Thunderstorm WarningSHVHarrison49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.